I've seen a few posts regarding restless leg syndrome (RLS), which I believe I have myself, along with bipolar. RLS comes to me in waves, I don't know when it will come or when it will go, and when I look for some clues as to why it is happening, or has stopped happening, there seems to be no reason to be found. I am now wondering, and it kind of makes sense to me, that maybe it comes along with hypomanic episodes.
I'm wondering how common RLS is to those with bipolar, and if anyone has seen it or experienced it as tied to (hypo)manic episodes? Penny for your thoughts.
Thanks for your input. I've had it on and off for at least 15 years according to my wife. I can't remember back all that well in regards to this issue.
For me it seems that it often happens such that it keeps me just on the edge of sleep, and I'm out of it enough when it's happening that I just want it to go away. If I could be with it enough to make myself get up and move my legs it would be helpful.
If I do have the wherewithal to get up, I also take full doses of Advil & Tylenol which helps me quite a bit such that I can sleep through it much better - as long as the symptoms aren't too severe that is. I also take it before going to bed if I'm pretty sure it's going to happen.
Since you're having it now, I'm curious, are you hypomanic by chance?
I get it bad almost every night. I don't have bi polar, but RLS major. I took prescription meds for it, but too many nasty side effects. I tried going to Walmart and talk to the pharmacist. I tried a homeopathic med called Restful Legs by Hylands. It is non addictive and non narcotic over the counter homeopathic. When I start feeling the twitching starting, I take them as directed, and in a few minutes, poof, they are gone. I thank God I tried this. Good luck you all.
i have this all the time to the extent that i can't stay on my desk except for a few minutes and feel the urge to get moving. Usually it happens when i lessen my dose of seroquel. Also the risperidone helps it happen it's a kind of EPS.
you are right it can be akathesia. The reason why I don't find it alarming is that it is also associated with anxiety or when I am frustrated at work but at home it's rare. Again even if it is akathesia, I can't help it I have to take my drugs otherwise I should add Akineton which is bad as I am increasing my meds
I have resently been diagnosed with bipolar 1. I have had rls for over 10 years. Be careful treating rls. I have taken 3mg of mirapex for over 7 years. Apparently it is a high dose for rls. It seems rls has spread to my arms and shoulders. A sleep specialist said that it spread due to the high dosage. I'm staying on it though because nothing else works. Good luck.
My RLS episodes occur far more often when I am depressed, and not nearly as often during my hypomania. Mine is even felt in my arms. I believe it may be tied to some nerve abnormality in my spinal cord as inconstant my experiencing heightened nerve sensitivity at both the base and top of my spine, but that's my own theory and not a doctor's. I'm far, far more active when hypomanic and use my muscles a lot more. I feel my inactivity during depression plays a role in the increase of my RLS symptoms during those times, but again, this is all my own theories based on what I personally experience.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.